Reference-dependent preferences, super-dominance and stochastic stability
Ryoji Sawa and
Jiabin Wu ()
Journal of Mathematical Economics, 2018, vol. 78, issue C, 96-104
Abstract:
This paper investigates stochastic stability of noisy best response dynamics with reference-dependent preferences. We define a strategy as super-dominant in a 2 × 2 coordination game if it is the maximin strategy in terms of monetary returns and the state that all players play it constitutes an equilibrium which Pareto-dominates all other equilibria. If such a strategy exists, the corresponding equilibrium, which we call the super-dominant equilibrium, is uniquely stochastically stable for the BRM choice rule (the best response choice rule with uniform random errors) given any model of reference-dependent preferences. However, for any 2 × 2 coordination game with a super-dominant strategy, there exists a model of reference-dependent preferences with which the super-dominant equilibrium fails to be stochastically stable for the logit choice rule.
Keywords: Equilibrium selection; Stochastic stability; Reference-dependent preferences; Loss-aversion; Maximin; Payoff-dominance (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300880
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:78:y:2018:i:c:p:96-104
DOI: 10.1016/j.jmateco.2018.08.002
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().